Management of knee pain, lymphoma and steroid therapy

I am having severe pain in my knee joint. I am also on oral steroid therapy for lymphoma 25 mg prednisone daily. Is my knee pain related to oral steroid therapy? How can prednisone affect my bones, joints and over all health. What can I do for my knee pain? Please tell me the treatment and any test if required. Answer (by Dr. Naresh Kumar Agrawal): Long term treatment with Prednisone causes osteoporosis of bones that leads to pain, stiffness of various joints like neck, back and knee. Avoid forward bending, heavy weight lifting and sitting on the ground. While sitting on chair keep the knee at ninety degree. Картинки по запросу knee painTake diet rich in calcium like milk and its product with vitamin D supplements. Heat therapy and exercises of neck, back and knee must be done under physiotherapist guidance. Consult orthopedician for further advice. To get relief from knee pain, you can take pain killers. You are advised to go for x ray and MRI of knee, spine and hip for further treatment. Blood tests like serum calcium, serum phosphorus, serum alkaline phosphotase, vitamin D, thyroid function test are also needed. Dexa scan is also advised to know the extent of the osteoporosis.

*Dr. Naresh Kumar Agrawal Dr. Naresh Kumar Agrawal is a Senior Consultant and Orthopedics Surgeon with 30 years of experience, having his own clinic in Rohini in Delhi, India

Related Posts